MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112650
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 09/30/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2010 - patient had evisceration of previously repaired ventral hernia.The patient was in the operating room, began to cough very violently after being extubated resulting in hernia that was done with all of the stitches broken.An open repair was then performed with the implant of bard flat mesh (device #1, #2).Per operative notes, ¿then omentum was reduced into the abdominal cavity.The fascial ring was identified, and bard flat mesh (device #1, #2) was placed at the site with interrupted sutures.¿-13 (note: device #1, #2 have been considered based on the two implant stickers provided).(b)(6) 2015 - patient had recurrent incisional ventral hernia thereby underwent open repair with the implant of ventralight st mesh (device #3).Per operative notes, ¿the hernia bulge was opened and internal adhesions to the omentum were peeled away.There was some old mesh (device #1) in the inferior aspect of the repair site going down towards the umbilicus from a prior hernia repair.An oval sheet of ventralight st mesh (device #3) was then inserted into the abdominal cavity under the abdominal wall with the coated side down against the bowel using suture.¿ attorney alleges that the patient had adhesions, hernia recurrence, pain and suffering.And change in bowel habits after 2010 surgery, thinned out fascia.It was also alleged that about one year ago in 2017 patient had experienced abdominal pain, has not seen a doctor for it yet.Pain comes and goes.
 
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 5 years 8 months post implant of bard flat mesh, patient was diagnosed with hernia recurrence & adhesions thereby underwent hernia repair.The instructions-for-use supplied with the device lists hernia recurrence & adhesions as possible complications.Addendum: h11: this supplemental emdr is submitted to correct the date of implant.Updated fields: b4, g3, g6, h2, h4 (manufacturing date), h10, h11.Corrected field: d.6a (date of implant).This supplemental emdr represents the bard flat mesh (device #2).An additional supplemental emdr was submitted to represent the bard flat mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2010 - patient had evisceration of previously repaired ventral hernia.The patient was in the operating room, began to cough very violently after being extubated resulting in hernia that was done with all of the stitches broken.An open repair was then performed with the implant of bard flat mesh (device #1 , #2).Per operative notes, ¿then omentum was reduced into the abdominal cavity.The fascial ring was identified, and bard flat mesh (device #1, #2) was placed at the site with interrupted sutures.¿-13 (note: device #1, #2 have been considered based on the two implant stickers provided).(b)(6) 2015 - patient had recurrent incisional ventral hernia thereby underwent open repair with the implant of ventralight st mesh (device #3).Per operative notes, ¿the hernia bulge was opened and internal adhesions to the omentum were peeled away.There was some old mesh (device #1) in the inferior aspect of the repair site going down towards the umbilicus from a prior hernia repair.An oval sheet of ventralight st mesh (device #3) was then inserted into the abdominal cavity under the abdominal wall with the coated side down against the bowel using suture.¿ attorney alleges that the patient had adhesions, hernia recurrence, pain and suffering.And change in bowel habits after 2010 surgery, thinned out fascia.It was also alleged that about one year ago in 2017 patient had experienced abdominal pain, has not seen a doctor for it yet.Pain comes and goes.
 
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 5 years 8 months post implant of bard flat mesh, patient was diagnosed with hernia recurrence & adhesions thereby underwent hernia repair.The instructions-for-use supplied with the device lists hernia recurrence & adhesions as possible complications.This emdr represents the bard flat mesh (device #2).An additional supplemental emdr was submitted to represent the bard flat mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21312493
Report Number1213643-2025-090065
Device Sequence Number8083860
Product Code FTL
UDI-Device Identifier00801741016509
UDI-Public(01)00801741016509(17)130428(10)HUSC1043
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2013
Device Catalogue Number0112650
Device Lot NumberHUSC1043
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale